Alert archive / Michigan / Gale Warnings in 2009
Gale Warning 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Oct 22, 2009, 3:46 PM EDT. It took effect at Oct 23, 2009, 4:22 AM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2009, 3:46 PM EDT (19:46 UTC)
- In effect from
- Oct 23, 2009, 4:22 AM EDT
- Expired
- Oct 23, 2009, 11:00 PM EDT
- In force
- 19 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
344 WHUS73 KGRR 221946 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 346 PM EDT THU OCT 22 2009 ...WINDS AND WAVES WILL INCREASING TONIGHT... .GALE FORCE WINDS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT. THIS WILL LEAD TO HAZARDOUS BOATING CONDITIONS. LMZ844>849-230400- /O.EXT.KGRR.SC.Y.0052.000000T0000Z-091023T0400Z/ /O.NEW.KGRR.GL.W.0013.091023T0400Z-091023T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 346 PM EDT THU OCT 22 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. WINDS ARE NOW EXPECTED TO INCREASE TO GALE FORCE AFTER MIDNIGHT TONIGHT FROM THE EAST. THIS WILL CAUSE WAVES TO BUILD OVER 4 FEET. THE WINDS WILL GRADUALLY DECREASE LATER FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MJS
6 follow-up statements
756 WHUS73 KGRR 230235 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1035 PM EDT THU OCT 22 2009 ...WINDS AND WAVES WILL INCREASE TONIGHT INTO FRIDAY... .GALE FORCE WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT. THIS WILL LEAD TO HAZARDOUS BOATING CONDITIONS. LMZ844>849-231045- /O.EXT.KGRR.SC.Y.0052.000000T0000Z-091023T0900Z/ /O.EXT.KGRR.GL.W.0013.091023T0900Z-091023T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1035 PM EDT THU OCT 22 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT FRIDAY... ...GALE WARNING NOW IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... THE GALE WARNING IS NOW IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT FRIDAY. EAST WINDS ARE EXPECTED TO INCREASE TO GALE FORCE LATE TONIGHT. THIS WILL CAUSE WAVES TO BUILD OVER 4 FEET. THE WINDS WILL GRADUALLY DECREASE LATER FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
409 WHUS73 KGRR 230822 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 422 AM EDT FRI OCT 23 2009 ...GALE FORCE WINDS TODAY... .GALE FORCE WINDS ARE EXPECTED TO DEVELOP EARLY THIS MORNING AND LAST THROUGH MID AFTERNOON. LMZ844>849-231630- /O.CAN.KGRR.SC.Y.0052.000000T0000Z-091023T0900Z/ /O.EXT.KGRR.GL.W.0013.091023T0822Z-091023T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 422 AM EDT FRI OCT 23 2009 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IS CANCELLED... EAST GALES ARE EXPECTED TODAY WITH WINDS VEERING TO THE SOUTH LATE IN THE DAY. THIS WILL CAUSE WAVES OF 3 TO 5 FEET. THE WINDS WILL GRADUALLY DECREASE BELOW GALES TOWARD LATE AFTERNOON AND BECOME WESTERLY TONIGHT. WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
158 WHUS73 KGRR 231413 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1013 AM EDT FRI OCT 23 2009 ...GALE FORCE WINDS TODAY... .GALE FORCE WINDS WILL CONTINUE THROUGH MID AFTERNOON. LMZ844>849-232100- /O.CON.KGRR.GL.W.0013.000000T0000Z-091023T2100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1013 AM EDT FRI OCT 23 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... GALE FORCE WINDS OUT OF THE EAST WILL CONTINUE INTO THE AFTERNOON. WINDS ARE FORECASTED TO DIMINISH AS THEY SHIFT TO THE SOUTH LATER THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MJS
390 WHUS73 KGRR 232049 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 449 PM EDT FRI OCT 23 2009 ...GALE FORCE WINDS INTO THIS EVENING... .GALE FORCE WINDS WILL CONTINUE INTO THIS EVENING. LMZ844>849-240500- /O.EXT.KGRR.GL.W.0013.000000T0000Z-091024T0100Z/ /O.NEW.KGRR.SC.Y.0053.091024T0100Z-091025T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 449 PM EDT FRI OCT 23 2009 ...GALE WARNING NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM EDT SUNDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING. WINDS WILL BECOME SOUTHWEST AND REACH GALE FORCE FOR A FEW HOURS LATER THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH OVERNIGHT...BUT STILL REMAIN AT HAZARDOUS LEVELS. WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MJS
792 WHUS73 KGRR 240034 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 834 PM EDT FRI OCT 23 2009 ...GALE FORCE WINDS THROUGH THIS EVENING... .GALE FORCE WINDS WILL CONTINUE THROUGH THIS EVENING. LMZ844>849-240845- /O.EXT.KGRR.GL.W.0013.000000T0000Z-091024T0300Z/ /O.EXT.KGRR.SC.Y.0053.091024T0300Z-091025T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 834 PM EDT FRI OCT 23 2009 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT SUNDAY... SOUTHWEST GALE FORCE WINDS WILL CONTINUE FOR A FEW MORE HOURS THIS EVENING. WINDS WILL DIMINISH OVERNIGHT... BUT STILL REMAIN AT HAZARDOUS LEVELS. WINDS AND WAVES WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
418 WHUS73 KGRR 240313 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1113 PM EDT FRI OCT 23 2009 ...SMALL CRAFT ADVISORY THROUGH SATURDAY NIGHT... .BRISK WEST TO SOUTHWEST WINDS WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH SATURDAY NIGHT. LMZ844>849-241115- /O.EXP.KGRR.GL.W.0013.000000T0000Z-091024T0300Z/ /O.CON.KGRR.SC.Y.0053.000000T0000Z-091025T1000Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1113 PM EDT FRI OCT 23 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY. WEST TO SOUTHWEST WINDS OF 20 TO 25 KNOTS WILL CONTINUE. WAVES OF 5 TO 8 FEET WILL REMAIN HAZARDOUS TO SMALL CRAFT INTO SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JK
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Oct 22, 1:57 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Oct 22, 1:57 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
157 PM EDT THU OCT 22 2009
LATEST UPDATE...AVIATION...
.SYNOPSIS...(447 AM EDT THU OCT 22 2009)
A WET PERIOD IS IN THE FORECAST STARTING TODAY AND RUNNING INTO
SATURDAY. THE RAIN WILL BE THE HEAVIEST AND STEADIEST ON FRIDAY
INTO EARLY FRIDAY NIGHT. OTHERWISE THE RAIN WILL BE ON AND OFF.
DAYTIME TEMPERATURES WILL COOL OFF WITH 50S EXPECTED TODAY...
DROPPING TO AROUND 50 FOR FRIDAY AND SATURDAY.
&&
.SHORT TERM...(1159 AM EDT THU OCT 22 2009)
(TODAY THROUGH SATURDAY)
MADE SOME CHANGES TO THE TEMPERATURES TODAY GIVEN THE COOLER AIR
FILTERING IN FROM THE NORTH. LOOKS LIKE TEMPERATURES WILL STRUGGLE
TO CLIMB THIS AFTERNOON NORTH OF GRAND RAPIDS. THUS I LOWERED
VALUES.
RATHER GOOD AGREEMENT IN THE MODELS THIS MORNING AS A WET PERIOD
WILL UNFOLD THROUGH THE SHORT TERM. LOW PRESSURE WAS OVER NORTHERN
LOWER THIS MORNING WITH A COLD FRONT TRAILING BEHIND. AS THE LOW
DRIFTS EAST IT WILL DRAG THE FRONT SOUTH ACROSS THE CWA. THE FRONT
SHOULD BE NEAR I-96 BY 12Z..AND EXITING THE CWA BY 18Z. PCPN WITH
THE FRONT WAS HANGING BEHIND IT. THE DYNAMICS ARE NOT THAT GREAT...
BUT THE MOISTURE IS PLENTIFUL THROUGH THE COLUMN SO LIGHT RAIN
SHOULD BE SQUEEZED OUT AT MOST LOCATIONS ONCE THE FRONT PASSES.
WILL HAVE LIKELY POPS ACROSS THE NORTH THIS MORNING...THEN SHIFTING
TO THE SOUTHERN CWA BY THIS AFTERNOON. MOST AREAS SHOULD SEE AROUND
A TENTH OF AN INCH OF RAIN TODAY.
WE MAY SEE A BIT OF A LULL IN THE PCPN THIS EVENING WITH THE FRONT
BEING THROUGH AND WE AWAIT THE NEXT WAVE TO EJECT OUT OF THE
PLAINS. HOWEVER PCPN WILL RETURN OVERNIGHT FROM SOUTH TO NORTH AS
SURFACE LOW PRESSURE MOVES FROM MO INTO IL. THE LEFT EXIT REGION OF
THE UPPER JET WILL ALSO APPROACH LATE WHICH SHOULD RESULT IN STEADY
RAINS TOWARD DAYBREAK FOR ALL BUT THE NORTHERN CWA.
UPWARDS OF AN INCH OF RAIN WILL BE POSSIBLE ON FRIDAY AS THE LOW IS
PROGGED TO APPROACH THE SW CORNER OF THE STATE. BESIDES THE UPPER
JET WE SHOULD ALSO SEE A LOW LEVEL JET PROCEED THE SURFACE LOW.
PARTS OF THE SE CWA MAY BRIEFLY GET INTO THE WARM SECTOR AND THUNDER
COULD BE POSSIBLE LATE IN THE DAY. HAVE NOT ADDED THIS AS WE WILL
SEE HOW THIS UNFOLDS. HOWEVER A STEADY RAIN LOOKS ALMOST ASSURED
THROUGH THE DAY.
THE LOW SHOULD LIFT NE TOWARD LAKE HURON FRIDAY NIGHT AND THE RAIN
SHOULD GRADUALLY DIMINISH FROM SOUTH TO NORTH THROUGH THE EVENING.
WE MAY GET DRY SLOTTED OVERNIGHT...BUT WILL LEAVE CHANCE POPS IN
LATE TO COVER THE POSSIBILITY OF A FEW LATE SHOWERS. THE UPPER
TROUGH AND WRAP AROUND MOISTURE RETURNS SATURDAY AFTERNOON. HAVE
BUMPED POPS TO LIKELY FOR THE AFTERNOON PERIOD.
&&
.LONG TERM...(447 AM EDT THU OCT 22 2009)
(SATURDAY NIGHT THROUGH WEDNESDAY)
MODEL GUIDANCE TRENDS ARE FOR A QUICKER EXIT OF THE PRECIP SATURDAY
NIGHT IN PROGRESSIVE FLOW REGIME. DECIDED TO DROP POPS FOR SATURDAY
NIGHT BASED ON 00Z EURO AND GFS ENSEMBLE MEAN WHICH TAKES THE SFC
LOW AND MID LEVEL TROUGH AXIS EAST OF LOWER MICHIGAN AFTER 00Z
SUNDAY WITH SHORTWAVE RIDGING MOVING IN BY 12Z SUNDAY.
THE RIDGING IS SHORT LIVED HOWEVER AND THE NEXT NORTHERN STREAM
SHORTWAVE TROUGH APPROACHES FOR MONDAY. CURRENT FORECAST FOR MONDAY
LOOKS GOOD WITH THE BULK OF THE RAIN STILL EXPECTED DURING THE DAY.
WILL LEAVE SUNDAY NIGHT DRY FOR NOW...BUT SHOWERS MAY ARRIVE LATE.
PRECIP SHOULD BE WINDING DOWN EARLY MONDAY NIGHT.
&&
.AVIATION...(157 PM EDT THU OCT 22 2009)
LOW CEILINGS AND VISIBILITIES WILL BE THE MAIN CONCERN IN THE
TERMINAL PACKAGE...ALONG WITH SOME GUSTY WINDS DEVELOPING. BATCH OF
RAINFALL ALONG THE FRONT THIS MORNING AND EARLY THIS AFTERNOON HAD
BEEN PRODUCING IFR CONDITIONS ACROSS A GOOD PORTION OF CENTRAL AND
NORTHERN MICHIGAN. THERE IS STILL SOME PATCHY IFR OUT THERE...BUT
THE TREND IN THE LAST COUPLE OF HOURS HAS BEEN FOR A SLIGHT
IMPROVEMENT. WE EXPECT THIS TO CONTINUE WITH MAINLY MVFR CONDITIONS
THROUGH 22Z WITH SOME PATCHY IFR ALONG THE FRONT TOWARD KBTL...
KLAN...AND KJXN.
CONDITIONS ARE EXPECTED TO DETERIORATE AFTER 22Z AS THE NEXT SURGE
OF MOISTURE AND PCPN MOVES IN FROM THE SW ALONG THE FRONT. WE EXPECT
IFR CIGS TO OVERSPREAD THE AREA BY 00Z. EVEN LOWER CIGS AND VSBYS
CAN BE EXPECTED AFTER 06Z TONIGHT AS A LOW LEVEL JET BRINGS
POTENTIAL OF HEAVIER RAINFALL TO THE AREA. SOMEWHAT DRIER NE FLOW
EXPECTED TO BE IN PLACE WILL KEEP VSBYS FROM DROPPING TO NOTHING.
THESE CONDITIONS SHOULD CONTINUE UNTIL AFTER 18Z WHEN THE RAIN WILL
MOVE OUT.
&&
.MARINE...(1110 AM EDT THU OCT 22 2009)
WILL NEED TO MONITOR THE GALE POTENTIAL LATER TONIGHT INTO FRIDAY.
MODELS ARE TRENDING TIGHTER WITH THE PRESSURE GRADIENT LATER TONIGHT
INTO FRIDAY MORNING FOR THE NEARSHORE WATERS. WEB CAMS ARE SHOWING
SOME LARGER WAVES ROLLING IN AROUND GRAND HAVEN. AT THIS TIME WILL
MAINTAIN THE SMALL CRAFT ADVISORIES THAT WE HAVE IN EFFECT. EASTERLY
FETCH WILL KEEP THE WAVE HEIGHTS LIMITED WITH THIS EVENT.
&&
.HYDROLOGY...(447 AM EDT THU OCT 22 2009)
RAIN IS EXPECTED TODAY THROUGH SATURDAY...HOWEVER THE HEAVIEST RAIN
WILL OCCUR FRIDAY INTO FRIDAY EVENING. A WIDESPREAD 1 TO 2 INCH
RAINFALL IS EXPECTED TODAY THROUGH SATURDAY EVENING. UPWARD OF A AN
INCH COULD FALL ON FRIDAY ALONE. DUE TO THE PROLONGED NATURE OF THE
RAIN THE RIVERS SHOULD BE ABLE TO HANDLE THIS AMOUNT OF RAIN.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY WHITEHALL TO MANISTEE THROUGH FRIDAY
EVENING.
SMALL CRAFT ADVISORY ST. JOSEPH TO WHITEHALL 11 AM TODAY
THROUGH FRIDAY AFTERNOON.
&&
SYNOPSIS: JK
SHORT TERM: JK/MJS
LONG TERM: OSTUNO
AVIATION: NJJ
MARINE: MJS
HYDROLOGY: JKHazardous weather outlook, Oct 22, 6:08 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 608 AM EDT THU OCT 22 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-231015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 608 AM EDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAVY RAIN WITH STRONG GUSTY WINDS ARE POSSIBLE ON FRIDAY AS A STRONG FALL STORM MOVES THROUGH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-231015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 608 AM EDT THU OCT 22 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS AND WAVES WILL POSE A HAZARD TO SMALL CRAFT THROUGH FRIDAY NIGHT. WINDS MAY GUST OVER 30 KNOTS ON FRIDAY AS A STRONG FALL STORM MOVES THROUGH. OSTUNO
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.